A curiously cubulated group

Abstract

We construct a finitely generated 2-dimensional group that acts properly on a locally finite CAT(0) cube complex but does not act properly on a finite dimensional CAT(0) cube complex.

This is a preview of subscription content, access via your institution.

References

  1. 1.

    Chiswell, I.M., Collins, D.J., Huebschmann, J.: Aspherical group presentations. Math. Z. 178(1), 1–36 (1981)

    MathSciNet  Article  Google Scholar 

  2. 2.

    Cornulier, Y., Stalder, Y., Valette, A.: Proper actions of wreath products and generalizations. Trans. Am. Math. Soc. 364(6), 3159–3184 (2012)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Farley, D.S.: Finiteness and \(\rm CAT(0)\) properties of diagram groups. Topology 42(5), 1065–1082 (2003)

    MathSciNet  Article  Google Scholar 

  4. 4.

    Gersten, S.M.: The automorphism group of a free group is not a \({\rm CAT}(0)\) group. Proc. Am. Math. Soc. 121(4), 999–1002 (1994)

    MathSciNet  MATH  Google Scholar 

  5. 5.

    Haglund, F.: Isometries of CAT(0) cube complexes are semi-simple. pp. 1–17 (2007)

  6. 6.

    Jankiewicz, K.: Lower bounds on cubical dimension of \({C}^{\prime }(1/6)\) groups. arXiv:1901.00930, pages 1–13, (2018)

  7. 7.

    Lyndon, R.C., Schupp, P.E.: Combinatorial Group Theory. Springer, Berlin (1977)

    MATH  Google Scholar 

  8. 8.

    Wise, D.T.: Cubulating small cancellation groups. GAFA Geom. Funct. Anal. 14(1), 150–214 (2004)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Wise, D.T.: From riches to raags: 3-manifolds, right-angled Artin groups, and cubical geometry, volume 117 of CBMS Regional Conference Series in Mathematics. Published for the Conference Board of the Mathematical Sciences, Washington, DC (2012)

  10. 10.

    Wise, D.T.: Cubular tubular groups. Trans. Am. Math. Soc. 366(10), 5503–5521 (2014)

    MathSciNet  Article  Google Scholar 

  11. 11.

    Woodhouse, D.J.: A generalized axis theorem for cube complexes. Algebr. Geom. Topol. 17(5), 2737–2751 (2017)

    MathSciNet  Article  Google Scholar 

Download references

Acknowledgements

We are grateful to the referee for helpful comments and corrections.

Author information

Affiliations

Authors

Corresponding author

Correspondence to Kasia Jankiewicz.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Jankiewicz, K., Wise, D.T. A curiously cubulated group. Geom Dedicata 212, 17–19 (2021). https://doi.org/10.1007/s10711-020-00547-1

Download citation

Keywords

  • CAT(0) cube complexes
  • Small cancellation theory
  • Infinite dimensional cubulation

Mathematics Subject Classification

  • 20F65